Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 217, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 13, 2006, 6:37 PM CDT for Scott County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2006, 6:37 PM CDT (23:37 UTC)
- Expired
- Aug 13, 2006, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Scott County, KS
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:50 PM CDT | TSTM WND DMG | 11 Ssw Scott City, KS | SEVERAL POWER POLES BLOWN DOWN |
| Aug 13, 6:55 PM CDT | TSTM WND DMG | 11 S Scott City, KS | 4 TO 6 INCH TREE BRANCHES DOWN. ALSO 0.25 INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 132336 SVRDDC KSC171-140015- /O.NEW.KDDC.SV.W.0217.060813T2337Z-060814T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 637 PM CDT SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SCOTT COUNTY IN WEST CENTRAL KANSAS. * UNTIL 715 PM CDT * AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SHALLOW WATER...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHERN SCOTT COUNTY... SCOTT CITY... SHALLOW WATER... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3854 10087 3843 10110 3826 10107 3827 10071 $$ 18
3 follow-up statements
000 WWUS53 KDDC 140000 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 700 PM CDT SUN AUG 13 2006 KSC171-140015- /O.CON.KDDC.SV.W.0217.000000T0000Z-060814T0015Z/ SCOTT KS- 700 PM CDT SUN AUG 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHERN SCOTT COUNTY... AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR SHALLOW WATER...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHERN SCOTT COUNTY... SHALLOW WATER... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3854 10087 3843 10110 3826 10107 3827 10071 $$ 18
000 WWUS53 KDDC 140007 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 706 PM CDT SUN AUG 13 2006 KSC171-140015- /O.CON.KDDC.SV.W.0217.000000T0000Z-060814T0015Z/ SCOTT KS- 706 PM CDT SUN AUG 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHERN SCOTT COUNTY... AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SHALLOW WATER...OR ABOUT NEAR FRIEND...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHERN SCOTT COUNTY... SHALLOW WATER... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. AT 635 PM 9 MILES SOUTHWEST OF SCOTT CITY THE PUBLIC ESTIMATED WIND GUSTS OF 64 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3854 10087 3843 10110 3826 10107 3827 10071 $$ 18
000 WWUS53 KDDC 140015 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 713 PM CDT SUN AUG 13 2006 KSC171-140023- /O.EXP.KDDC.SV.W.0217.000000T0000Z-060814T0015Z/ SCOTT KS- 713 PM CDT SUN AUG 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCOTT COUNTY EXPIRES AT 715 PM CDT... THE STORM HAS EXITED THE WARNED AREA. AT 713 PM THIS SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME NORTH CENTRAL FINNEY COUNTY. LAT...LON 3854 10087 3843 10110 3826 10107 3827 10071 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:39 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 13, 2:39 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 239 PM CDT SUN AUG 13 2006 .DISCUSSION... DAYS 1-2... PRECIP THROUGHOUT THE PERIOD CONTINUES TO BE THE MAIN FORECAST CONCERN. COLD FRONT HAS ENTERED THE FAR NORTHWESTERN CWA AND SHOULD GO THROUGH GCK SOON. ELEVATED CONVECTION HAS BEEN ONGOING AHEAD OF THE FRONT, WITH SCATTERED SHOWERS STRETCHING FROM LBL TO NEAR HYS. SHORT FUSE COMPOSITE HAS VERY STRONG MOISTURE CONVERGENCE ALONG THE FRONT, ALTHOUGH THE CAP IS STILL STRONG IN ALL BUT THE SOUTHEASTERN AND FAR SOUTHWESTERN COUNTIES WHERE THEY HAVE BEEN GETTING SOME SUNSHINE. AS FOR SHEAR, PROFILER WINDS ARE NOT THAT IMPRESSIVE IN GRENADA, ALTHOUGH SLIGHTLY BETTER IN HAVILAND. THINK THAT WE WILL CONTINUE TO SEE THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS EVENING AND THROUGH TONIGHT AS THE BOUNDARY PUSHES SOUTH. CONTINUED TO KEEP HIGH POPS, ADJUSTING SOMEWHAT FOR COVERAGE AND TIMING. WITH PRECIPITABLE WATER VALUES AROUND 1.5-2 INCHES, HEAVY RAIN IN SPOTS LOOKS TO BE THE GREATEST THREAT. THE FRONT WILL PUSH SOUTH OF THE CWA BY TOMORROW MORNING, ALTHOUGH THERE SHOULD BE SOME GOOD 700MB DEFORMATION BEHIND THE FRONT WHICH COULD KEEP SHOWERS GOING IN OUR SOUTHERN COUNTIES. KEPT SOME DECENT POPS GOING OVER THE SOUTH, GRADUALLY TAPERING OFF LATE IN THE DAY AND INTO MONDAY NIGHT. BY TUESDAY, THE LEE TROUGH STARTS TO REDEVELOP, WITH SOUTHEASTERLY WINDS INCREASING. MODEL SOUNDINGS HAVE FAIRLY DECENT CAPE VALUES OF AROUND 1500 J/KG. IN ADDITION, THE NAM AND UKMET SHOW SIGNS OF A WEAK SUBTROPICAL DISTURBANCE MOVING IN FROM THE SOUTHWEST, ALTHOUGH THERE ARE DIFFERENCES IN TIMING. WITH ALL THIS, WILL KEEP LOW POPS GOING FOR TUESDAY AFTERNOON, THOUGH THINGS WILL HAVE TO BE ADJUSTED AS THE SITUATION BECOMES MORE CLEAR. AS FOR TEMPERATURES, TOMORROWS HIGHS WILL BE HIGHLY DEPENDENT ON EXACTLY WHAT THE PRECIP AND CLOUD COVER DO. THICK CLOUDS AND A LOT OF RAIN COULD KEEP TEMPS IN THE 70S, ALTHOUGH ANY BREAKS IN THE CLOUDS COULD CAUSE HIGHS TO SPIKE UP INTO THE MID 80S. TUESDAY SHOULD BE A BIT MORE STRAIGHTFORWARD WITH A BIT LESS CLOUD COVER. WITH 850MB TEMPS STARTING TO GET BACK ABOVE 20 C, WE SHOULD CLIMB WELL UP INTO THE 80S. THE TEMPERATURE DROP OFF TONIGHT WILL BE SOMEWHAT LIMITED DUE TO CLOUDS AND PRECIP, BUT WITH COOLER AIR MONDAY NIGHT WE SHOULD GET DOWN INTO THE UPPER 50S AND LOW 60S. DAYS 3-7... DID NOT MAKE MANY CHANGES TO THE EXTENDED. MODELS CONTINUE TO ADVERTISE TROUGH OVER WESTERN U.S. AND SOUTHWEST TO WESTERLY FLOW ALOFT OVER HIGH PLAINS. THE SOUTHWESTERLY FLOW WILL BE ABLE TO TAP INTO SOME MONSOONAL MOISTURE AND KEEP AT LEAST SOME CHANCE FOR SHOWERS AND THUNDERSTORMS GOING FOR MUCH OF THE WEEK. WITH THE MOISTURE AROUND...THINK TEMPERATURES WILL REMAIN NEAR NORMAL WITH UPPER 80S TO LOWER 90S THE NORM FOR MUCH OF THE WEEK INTO NEXT WEEKEND. 12Z GFS IS BRINGING DOWN A COLD FRONT LATE FRI INTO SAT BUT SINCE THIS IS THE FIRST RUN IT IS SHOWING THIS AND THERE IS SOME CONVECTIVE FEEDBACK SHOWING UP BETWEEN 00Z AND 06Z SAT WILL HOLD OFF ON LOWERING TEMPERATURES FOR SAT RIGHT NOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 79 60 86 / 80 50 10 20 GCK 64 79 58 85 / 90 40 10 30 EHA 64 75 58 84 / 80 60 30 30 LBL 65 79 60 85 / 80 70 30 30 HYS 64 80 59 85 / 80 20 0 20 P28 69 82 61 88 / 70 70 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/28
Hazardous weather outlook, Aug 13, 5:23 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 523 AM CDT SUN AUG 13 2006 KSZ030-031-043>046-061>066-074>081-084>090-141000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 523 AM CDT (423 AM MDT) SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND SHOWERS ARE EXPECTED OFF AND ON THIS MORNING AND AGAIN THIS AFTERNOON. BY AROUND 4 PM THIS AFTERNOON THUNDERSTORMS WILL LINE UP ALONG A FRONT FROM EASTERN NEBRASKA SOUTHWEST INTO SOUTHEAST COLORADO. AS THE STORMS BECOME MORE INTENSE THEY WILL HELP TO PUSH THE FRONT SOUTHEAST ACROSS THE AREA. THESE STORMS WILL BRING CONSIDERABLE RAIN TO THE AREA. THERE IS THE OUTSIDE CHANCE THAT ONE OR TWO OF THEM COULD PRODUCE VERY STRONG WINDS. SOME SMALL HAIL IS ALSO POSSIBLE WITH THE STORMS BUT THE MAIN DANGER WILL BE FREQUENT DEADLY LIGHTNING. THE STORMS WILL COLLAPSE AFTER MIDNIGHT LEADING WIDESPREAD AREAS OF RAIN ALONG AND SOUTH OF THE ARKANSAS RIVER VALLEY. SOME OF THIS RAIN IS EXPECTED TO LAST INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE ON TAP AGAIN TUESDAY NIGHT AND WEDNESDAY NIGHT BUT NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:52 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.